MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 12; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 12; IN-VITRO DIAGNOSTICS
Catalog Number 6801697
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected valproic acid (valp) results were obtained from non-vitros biorad quality control (qc) fluid as well as from an admixture of patient samples and institute for quality management in healthcare (iqmh) proficiency samples using vitros chemistry products valp reagent lot 2511-33-2028 on a vitros xt 7600 integrated system.Iqmh/patient sample admixture 1 result of 404? mol/l versus the expected repeat result of 331? mol/l iqmh/patient sample admixture 6 result of 471? mol/l versus the expected repeat result of 383? mol/l biorad qc level 2 results 649, 620, 623, 631, 638, and 639 umol/l when compared to the br level 2 peer mean of 515.7 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected results were from an admixture of iqmh proficiency samples and patient samples and these results were not reported outside of the laboratory.There was no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected valproic acid (valp) results were obtained from non-vitros biorad quality control (qc) fluid as well as from an admixture of patient samples and institute for quality management in healthcare (iqmh) proficiency samples using vitros chemistry products valp reagent lot 2511-33-2028 on a vitros xt 7600 integrated system.The attributable cause of this event is a suboptimal calibration (cal id 188).The cause of the suboptimal calibration could not be determined.No information was provided by the customer about how the calibrator kits were stored or handled and therefore, a storage or handling issue cannot be entirely ruled out as a contributor of the suboptimal calibration on 22 april 2024.Unacceptable, higher than expected iqmh results were observed while processing proficiency survey fluid on cal id 188.Historical biorad quality control results for vitros valp reagent lot (b)(6) indicate that the biorad qc results were positively biased > 2 peer sd from the peer mean, further indicating an accuracy issue (high) on cal id 188.In addition, the customer observed the same positive bias on cal id 188 while processing an admixture of patient samples and iqmh proficiency samples.Lastly, vitros valp lot 2511-33-2028 results processed while using biorad qc fluid following recalibration events recovered into acceptable (peer) range, demonstrating further that a recalibration event using fresh calibrator fluid resolved the higher-than-expected vitros valp results.A review of historical quality control results for vitros valp reagent lot 2511-33-2028 indicate that the biorad qc results were inaccurate and imprecise leading up to the day of the event, however, a recalibration event using fresh calibrator fluid yielded biorad qc results within 2 peer sd of the biorad november peer mean.In addition, ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros valp reagent lot 2511-33-2028.This demonstrates that a vitros valp reagent issue is not a likely contributor to the event.Although within-run diagnostic precision testing was not performed on the vitros xt7600 system, an instrument related issue is not a likely contributor to the event as acceptable vitros valp results were obtained using subsequent calibrations with no actions performed on the instrument.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 12
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21124559
Report Number1319808-2025-00001
Device Sequence Number18322603
Product Code DLJ
UDI-Device Identifier10758750006618
UDI-Public(01)10758750006618(17)250207(11)230807(10)1213
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2025
Device Catalogue Number6801697
Device Lot Number1213
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Initial Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown